Psycho-Babble Medication Thread 1028975

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

Help! Lamictal's making me worse...

Posted by brynb on October 17, 2012, at 16:04:33

This is my 2nd week on Lamictal (so I'm still at 25 mg), but since I've been on it, I've been depressed, cranky, bitchy, tired, etc. I phoned my pdoc and told him about it a few days ago, but he said to wait the week out. I agreed, but now I'm afraid I can't =(.

I freaked last night and this morning. I'm depressed, emotional and downright mean.

Anyone experience something similar?

-b

 

Re: Help! Lamictal's making me worse...

Posted by sheilac on October 17, 2012, at 16:11:14

In reply to Help! Lamictal's making me worse..., posted by brynb on October 17, 2012, at 16:04:33

I tried Lamictal for 6 weeks and was hypomanic the whole time! I wasn't hypomanic BEFORE I started Lamictal, but it put me over the edge. When I called the doc he said for me to stick with it and when I complained that I needed stability he got mad at me and told me to keep taking it. I was up to 100mg and he said it might take up to 400mg.

I just didn't have that kind of time. After 6 weeks of being bonkers I weaned off Lamictal and went back to Lith/Trilepal and the Trileptal got me stable within days.

I had the same reaction to Geodon.

Everyone's different. Good luck.

 

Re: Help! Lamictal's making me worse...

Posted by phillipa on October 17, 2012, at 16:44:58

In reply to Re: Help! Lamictal's making me worse..., posted by sheilac on October 17, 2012, at 16:11:14

Took it once to augment an ad and was fine at 25mg. At 50mg I had a wierd reaction couldn't stop salivating. And I think it make me mad. I remember throwing a plastic water bottle at a grocery store. Went off it due to the salivation. Was horrible. Phillipa

 

Re: Help! Lamictal's making me worse...

Posted by sheilac on October 17, 2012, at 16:54:57

In reply to Re: Help! Lamictal's making me worse..., posted by phillipa on October 17, 2012, at 16:44:58

It also made me lose my hair like crazy!

 

Re: Help! Lamictal's making me worse... brynb

Posted by sleepygirl2 on October 17, 2012, at 18:19:06

In reply to Help! Lamictal's making me worse..., posted by brynb on October 17, 2012, at 16:04:33

It made me irritable, initially, angry... More than usual ;-)
Nah, I'm not that bad usually, though I have my moments. It did go away.

 

Re: Help! Lamictal's making me worse... brynb

Posted by phidippus on October 20, 2012, at 17:39:03

In reply to Help! Lamictal's making me worse..., posted by brynb on October 17, 2012, at 16:04:33

I experienced something similar, but not until I was ona higher dose of Lamictal. You have to remember you are on a small starting dose which should not be affecting you so strongly. Did you stop the Lexapro?

Eric

 

Re: Help! Lamictal's making me worse... sleepygirl2

Posted by brynb on October 21, 2012, at 9:21:07

In reply to Re: Help! Lamictal's making me worse... brynb, posted by sleepygirl2 on October 17, 2012, at 18:19:06

> It made me irritable, initially, angry... More than usual ;-)
> Nah, I'm not that bad usually, though I have my moments. It did go away.

Oy! That's the last thing I need, lol. I've been off it now for a few days and I can't tell if worked on its own as a depressant or if it was the prelude to a depressive episode.

Thanks for your input.

 

Re: Help! Lamictal's making me worse... phidippus

Posted by brynb on October 21, 2012, at 9:36:44

In reply to Re: Help! Lamictal's making me worse... brynb, posted by phidippus on October 20, 2012, at 17:39:03

> I experienced something similar, but not until I was ona higher dose of Lamictal. You have to remember you are on a small starting dose which should not be affecting you so strongly. Did you stop the Lexapro?
>
> Eric

Hey Eric-

I know it's such a low dose, but the onset of the depression and the way I felt was directly parallel to starting it. Maybe it tipped off a depressive episode? I've had strong reactions to other drugs at low doses, such as Topomax.

I definitely did not stop my Lexapro--still at 20 mg, with 450 mg of Lithium.

I wonder if I was about to have a depressive episode anyway and the Lamictal was just a coincidence? I don't think so. It got a bit better since I stopped it, but I've been pretty much staying in, in my apartment and not able to do anything. I thought I've been like this for just a few days but now I realize it's more like almost 2 weeks. My memory gets really bad and fuzzy around depressive episodes.

We had a big party for my niece yesterday--her third birthday--and I couldn't make it.
I couldn't get out of bed and shower or begin to try and interact with friends and family. My sister's been good about it, but I feel like I constantly disappoint everyone with not showing up. I'm seeing her later today, so at least I'll see her on her birthday.

Thanks for the feedback. Either way, I feel better off the Lamictal.

-b

 

Re: Help! Lamictal's making me worse... brynb

Posted by phidippus on October 21, 2012, at 18:38:06

In reply to Re: Help! Lamictal's making me worse... phidippus, posted by brynb on October 21, 2012, at 9:36:44

I didn't think the Lamictal was necessary with the Lithium.

>I wonder if I was about to have a depressive episode anyway and the Lamictal was just a coincidence?

This is a strong possibility.

You can't up to take a walk?

I'm glad you're still on your Lexapro, but I have to wonder if it is as efficacious at treating your depresssion as it ought to be. Maybe someday you can trial another antidepressant.

So, what are you on, altogether?

Eric

 

Re: Help! Lamictal's making me worse... phidippus

Posted by brynb on October 22, 2012, at 11:22:43

In reply to Re: Help! Lamictal's making me worse... brynb, posted by phidippus on October 21, 2012, at 18:38:06

> I didn't think the Lamictal was necessary with the Lithium.
>
> >I wonder if I was about to have a depressive episode anyway and the Lamictal was just a coincidence?
>
> This is a strong possibility.
>
> You can't up to take a walk?
>
> I'm glad you're still on your Lexapro, but I have to wonder if it is as efficacious at treating your depresssion as it ought to be. Maybe someday you can trial another antidepressant.
>
> So, what are you on, altogether?
>
> Eric

Hi Eric,

I currently take lithium (450 mg), Lexapro (20 mg), and Tramadol (50 mg) (I forgot to put that in before). That's been a good streamlined combo for me, but in August I dropped the Tramadol at my pdoc's request, restarted, things got rocky, I started getting hypomanic-ish and having bad insomnia (I think it was a mixed state because I was depressed, too), he added Lamictal, and things got worse. No type of mania, just flat and depressed. It could be that I was headed in this direction, but either way, Lamictal made me totally flat and down.

Now I'm feeling better off the Lamictal but it's been a bumpy ride; I've been home, sleeping, not sleeping, etc. for 2 weeks. I'm feeling better today, though, and even went out yesterday for a bit and walked around =).

Lexapro has been the only agreeable long-term AD for me; at the very least, it helps my depression and anxiety on a day-to-day basis, but it doesn't prevent bad depressive states or mood swings. Most other SRI's, NRIs, most TCAs, and Emsam, the only MAOI I ever tried (other than Mocoblemide, which did nothing) all produce intolerable side effects, anxiety that's too bad to tough out, or something unsavory.

I guess Lexapro is good for me as it is pretty clean in terms of serotonin. Tramadol is the only med that works on norepinephrine that I can tolerate, but only at low doses. I get anxious or hypomanic if I take more than 50 mg when I'm doing fine (mood-wise), but I can tolerate (and usually need) up to 100 mg when I'm super depressed.

Thanks (as usual) Eric.



This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.